Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

A root of unity occurring in partition theory


Author: Peter Hagis
Journal: Proc. Amer. Math. Soc. 26 (1970), 579-582
MSC: Primary 10.48
DOI: https://doi.org/10.1090/S0002-9939-1970-0265308-2
MathSciNet review: 0265308
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper a new representation is found for the root of unity occurring in the well-known transformation equation of the generating function for $ p(n)$, the number of partitions of the positive integer $ n$.


References [Enhancements On Off] (What's this?)

  • [1] G. H. Hardy and S. Ramanujan, Asymptotic formulae in combinatorial analysis, Proc. London Math. Soc. (2) 17 (1918), 75-115.
  • [2] H. Rademacher, Zur Theorie der Modulfunktionen, J. Reine Angew. Math. 167 (1931), 312-336.
  • [3] H. Rademacher, On the partition function $ p(n)$, Proc. London Math. Soc. (2) 43 (1937), 241-254.
  • [4] Hans Rademacher and Albert Whiteman, Theorems on Dedekind sums, Amer. J. Math. 63 (1941), 377–407. MR 0003650, https://doi.org/10.2307/2371532
  • [5] Hans Rademacher, On the Selberg formula for 𝐴_{𝑘}(𝑛), J. Indian Math. Soc. (N.S.) 21 (1957), 41–55 (1958). MR 0092818
  • [6] Albert Leon Whiteman, A sum connected with the series for the partition function, Pacific J. Math. 6 (1956), 159–176. MR 0080122

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 10.48

Retrieve articles in all journals with MSC: 10.48


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1970-0265308-2
Keywords: Partitions, generating function, transformation equation, roots of unity
Article copyright: © Copyright 1970 American Mathematical Society